MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. NRFIT; INTRAVASCULAR ADMINISTRATION SET

SMITHS MEDICAL ASD, INC. NRFIT; INTRAVASCULAR ADMINISTRATION SET
Model Number 21-7624-24
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer did not provide the lot number of the affected device.
 
Event or Problem Description
Information was received regarding a cadd administration set.It was reported that immediately after starting to use the product, the customer found leakage somewhere from the infusion line (the exact leaking spot is not certain).So he stopped using the product; there was no patient injury.
 
Additional Manufacturer Narrative
One cadd administration set was returned for the evaluation of the reported issue, as well as 3 pictures.A dhr, device history review was performed subsequent to the manufacturing of the device and prior to its release.No problems or issues were identified during this dhr review.During the analysis conducted it could be observed a top view of the product in the first picture; a focus on the bonding of tube 105 and pump tube showed a leak and a hole under the pump, thus the failure mode reported was confirmed.Upon visual inspection, the sample was received with solvent spill under the pump tube which created a hole, the failure mode reported was confirmed again.The most probable root cause is that the solvent was not properly applied by the operator.

Brand Name
NRFIT
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key11661315
Report Number3012307300-2021-03098
Device Sequence Number16912308
Product Code LHI
UDI-Device Identifier10610586044748
UDI-Public10610586044748
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K162219
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number21-7624-24
Device Catalogue Number21-7624-24
Was Device Available for Evaluation? No
Date Returned to Manufacturer03/22/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/18/2021
Supplement Date Received by Manufacturer05/16/2021
Initial Report FDA Received Date04/13/2021
Supplement Report FDA Received Date06/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1